Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Sustiva vs Depression
May 23, 2009

My doctor has suggested I start to think about meds, and has identified Sustiva. Ihave suffered time to time wiht depression, over the yeasr tried a few antidepressants but never was on them for a long period of time. I have read that Sustiva may cause depression. I am very confused, as I like all teh other benefits of this drug compared to the worse side effects of other drugs. Do you know what the % of Sustiva making people depressed?

Response from Dr. Henry

Sustiva often causes (perhaps 50% of patients) sleep problems, night mares, or foggy /alterred mental clarity in the AM when first starting (worse in first 1-2 weeks-usually gone or at least much better by 4 weeks). Those central nervous system effects can aggravate or precipitate depression in some patients though generally don't actually cause new depression to develop. Other alternative drug options including raltegravir or boosted protease inhibitor based regimens have a lower rate of central nervous system side effects so are worth considering instead of efavirenz in some patients. KH



Previous
Atripla
Next
GHR 1000

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement